Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

June 16, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 16, 2011, 8:10 PM EDT for Collier County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 8:10 PM EDT (00:10 UTC)
Expired
Jun 16, 2011, 9:00 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 100 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2805 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS82 KMFL 170010
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
810 PM EDT THU JUN 16 2011

FLZ070-170100-
INLAND COLLIER COUNTY FL 
810 PM EDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIER COUNTY 

* UNTIL 900 PM EDT

* AT 805 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF MILE MARKER 
  60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THIS STRONG STORM WILL AFFECT...
  BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND THE COLLIER COUNTY
  REST AREA ON ALLIGATOR ALLEY.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2625 8133 2623 8097 2600 8112 2600 8132
TIME...MOT...LOC 0009Z 199DEG 4KT 2613 8114

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:27 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 16, 7:27 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
727 PM EDT THU JUN 16 2011

.AVIATION...VFR WILL PREVAIL. ISOLATED SHOWERS AND THUNDERSTORMS
WILL DEVELOP OVER THE NEXT FEW HOURS ALONG THE GULF COAST...SO
WILL MAINTAIN VCTS FOR KAPF THIS EVENING. OTHERWISE...VFR WILL
PREVAIL. TSTORMS LOOK TO CONCENTRATE INLAND AWAY FROM THE
TERMINALS ON FRI AFTERNOON. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 650 PM EDT THU JUN 16 2011/

UPDATE...THE DRIER AND MORE STABLE AIRMASS HAS SHUT DOWN MOST
PRECIP THIS EVENING, AND LOWERED POPS ACCORDINGLY. STILL A SLIGHT
CHANCE OF PRECIP ALONG THE GULF COAST TO THE LAKE REGION SO LEFT
IN 20% THERE FOR THE NEXT FEW HRS. /TINGLER

PREV DISCUSSION... /ISSUED 301 PM EDT THU JUN 16 2011/

UPDATE...LOWERED POPS ALONG THE EAST COAST FOR THE REST OF THE
AFTERNOON AND EVENING. SEA BREEZE HAS PUSHED INLAND AND LOWER
MOISTURE WILL LIMIT CONVECTION. WEST COAST SEA BREEZE IS STILL
EXPECTED TO START CONVECTION THERE. /TINGLER

PREV DISCUSSION... /ISSUED 248 PM EDT THU JUN 16 2011/

DISCUSSION...HIGH PRESSURE REMAINS CENTERED OVER THE NE GULF OF
MEXICO THIS AFTERNOON WITH A GENERAL NORTH FLOW OVER S FL. GUSTY N
WINDS WERE EVEN OBSERVED THIS MORNING AS AN OUTFLOW BOUNDARY FROM
CONVECTION IN GA AND N FL COLLAPSED OVERNIGHT AND SENT THE
BOUNDARY SOUTHWARD. A SHORT WAVE IS ALSO MOVING ACROSS THE
PENINSULA THIS AFTERNOON WITH SLIGHT DIVERGENCE NOTED ALOFT. TEMPS
CONTINUE TO WARM, AND ALTHOUGH DEWPTS AND OVERALL MOISTURE LVLS ARE
SLIGHTLY LOWER THAN YESTERDAY CONDITIONS ARE STILL EXPECTED TO BE
UNSTABLE THIS AFTERNOON WITH CAPE EXPECTED TO MAX OUT AT 3K TO 4K
J/KG - MAINLY INTERIOR AND WEST. HVY RA, FREQUENT LIGHTNING, SMALL
HAIL, AND GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED FROM THE
STRONGER STORMS, HOWEVER AN ISOLATED SEVERE STORM IS NOT
COMPLETELY OUT OF THE QUESTION WITH THE HIGH CAPE WITH WINDS TO
AROUND 60MPH AND HAIL TO NEAR 1".

THE RIDGE IS SLOWLY SHIFTING EAST AND WILL CROSS THE PENINSULA
LATER TODAY/TONIGHT. THIS WILL GRADUALLY SHIFT THE FLOW FROM THE
NORTH TO THE SE. MOISTURE LVLS (1.5 - 1.6" PWAT) WILL ALSO REMAIN
LOWER TODAY INTO SAT BUT SUN THROUGH EARLY NEXT WEEK PWATS ARE
EXPECTED TO CLIMB BACK NEAR 2"... THEREFORE RAIN CHANCES WILL BE
SLIGHTLY LOWER TODAY AND SAT THEN INCREASE INTO NEXT WEEK WITH
TYPICAL DIURNAL STORMS EXPECTED.

AVIATION...THE LOW-LEVEL FLOW CONTINUES TO VEER TOWARD THE EAST TODAY...WHICH
WILL CONCENTRATE MOST OF THE AFTERNOON/EARLY EVENING CONVECTION
OVER THE WESTERN HALF OF THE SOUTHERN FLORIDA PENINSULA. THE
LATEST MODEL GUIDANCE LINES UP WELL WITH THIS AND INDICATES THE
HIGHEST LIGHTNING PROBABILITIES OCCURRING OVER AND AROUND THE APF
TERMINAL LATER THIS AFTERNOON. OTHERWISE...VFR CONDITIONS WITH
ESE FLOW CONTINUING THROUGH THE REMAINDER OF THE 24 HOUR TAF
CYCLE. 85/AG

MARINE...WEAK HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH
THE WEEKEND AND INTO THE COMING WEEK. WINDS WILL REMAIN BELOW ADV
CRITERIA THROUGH THE PERIOD. DIRECTION WILL SLOWLY SHIFT FROM NE
TODAY TO SOUTHEAST ON SATURDAY AS THE RIDGE CENTER MOVES FROM THE
NE GULF TO THE ATLANTIC. SEAS WILL REMAIN AROUND 4 FEET OR LESS.

FIRE WEATHER...HUMIDITY LVLS WILL REMAIN OUT OF CRITERIA
CONDITIONS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  77  91 / 10 20 10 30
FORT LAUDERDALE  78  91  78  89 / 10 20 10 30
MIAMI            78  92  78  92 / 10 20 10 30
NAPLES           76  93  75  90 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...04/AT
AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 16, 3:35 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT THU JUN 16 2011

FLZ063-066>075-168-172>174-170000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
335 PM EDT THU JUN 16 2011

...A FEW STRONG THUNDERSTORMS POSSIBLE GULF COAST THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
THE EVENING HOURS ACROSS THE GULF COAST AND POSSIBLY THE WESTERN
INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE A FEW STORMS COULD BECOME
STRONG. THE STRONGER STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES...STRONG GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL. THERE
IS JUST A SLIGHT CHANCE OF A THUNDERSTORMS ALONG THE ATLANTIC COAST.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 45 TO 55 MPH ALONG THE GULF COAST.

HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO NICKEL SIZE HAIL ALONG
THE GULF COAST.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK AROUND 105 DEGREES ACROSS
WESTERN INTERIOR THROUGH THE REST OF THE AFTERNOON AND AROUND 100
DEGREES ELSEWHERE.

RIP CURRENTS: NORTHEAST WINDS WILL RESULT IN A SLIGHT RISK OF RIP
CURRENTS ALONG THE LOCAL ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 16, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
810 PM EDT THU JUN 16 2011

FLZ070-170100-
INLAND COLLIER COUNTY FL
810 PM EDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIER COUNTY

* UNTIL 900 PM EDT

* AT 805 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF MILE MARKER
  60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THIS STRONG STORM WILL AFFECT...
  BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND THE COLLIER COUNTY
  REST AREA ON ALLIGATOR ALLEY.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2625 8133 2623 8097 2600 8112 2600 8132
TIME...MOT...LOC 0009Z 199DEG 4KT 2613 8114

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jun 17, 3:43 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 17, 4:23 PM EDTSpecial Weather StatementMFLHendry37 min
Jun 17, 4:30 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
Jun 17, 4:33 PM EDTSevere Thunderstorm WarningMFLPalm Beach42 min
Jun 17, 4:57 PM EDTSpecial Marine WarningMFL2 hr
Jun 17, 5:06 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 17, 5:12 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach38 min
Jun 17, 5:34 PM EDTSpecial Weather StatementMFLGlades26 min
Jun 17, 5:57 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 17, 6:01 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry59 min
Jun 17, 6:30 PM EDTAreal Flood AdvisoryMFLGlades, Hendry109 min
Jun 17, 7:01 PM EDTSpecial Weather StatementMFLHendry29 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.